Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 184, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jul 17, 2021, 8:31 AM CDT for Saint Tammany Parish, Louisiana. It took effect at Jul 17, 2021, 7:00 PM CDT. It was in force for 38 min.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 8:31 AM CDT (13:31 UTC)
- In effect from
- Jul 17, 2021, 7:00 PM CDT
- Expired
- Jul 17, 2021, 7:38 PM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Falaya River at Boston Street (CVEL1). The gauge peaked at 5.01 ft at Jul 17, 2021, 3:00 PM CDT.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
010 WGUS44 KLIX 171331 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 831 AM CDT Sat Jul 17 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. For the Bogue Falaya...including Camp Covington, Boston St in Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-180745- /O.NEW.KLIX.FL.W.0184.210718T0000Z-210718T2000Z/ /CVEL1.1.ER.210718T0000Z.210718T0600Z.210718T1400Z.NO/ 831 AM CDT Sat Jul 17 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Bogue Falaya River At Boston St in Covington. * From this evening to tomorrow afternoon. * At 7:30 AM CDT Saturday the stage was 4.1 feet. * Flood stage is 6.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this evening to a crest of 6.5 feet just after midnight tonight. It will then fall below flood stage late tomorrow morning. * Impact...At 6.0 feet, The river will leave its banks under the Boston Street Bridge and begin to flood the Bogue Falaya Towers property. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$ TD
1 follow-up statement
713 WGUS84 KLIX 180038 FLSLIX Flood Statement National Weather Service New Orleans LA 738 PM CDT Sat Jul 17 2021 ...The Flood Warning is cancelled for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. LAC103-180145- /O.CAN.KLIX.FL.W.0184.000000T0000Z-210718T0038Z/ /CVEL1.1.ER.210718T0000Z.210718T0600Z.210718T1400Z.NO/ 738 PM CDT Sat Jul 17 2021 ...The Flood Warning for the Bogue Falaya River At Boston St in Covington has been cancelled... The Flood Warning is cancelled for the Bogue Falaya River At Boston St in Covington. * At 7:30 AM CDT Saturday the stage was 4.1 feet. * Flood stage is 6.0 feet. * Forecast...The river crested below flood stage and is expected to continue to fall to 2.4 feet around Tuesday, July 20th. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$ BL
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 17, 3:27 AM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 17, 3:27 AM CDT, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 327 AM CDT Sat Jul 17 2021 .SYNOPSIS... At the surface, the Bermuda high remains in place, stretching westward along the northern Gulf Coast. Aloft, weak troughing extended from Lake Michigan southward into Louisiana. Low level onshore flow continues to keep moisture levels high across the area, with the 00z LIX sounding remaining above 2 inches of precipitable water. Away from direct marine influences, early morning temperatures are generally in the mid 70s. A few showers were noted along the coast and over the coastal waters, with areal coverage likely to increase as we get closer to sunrise. && .SHORT TERM (through Monday night)... The weak troughing over the area isn't going anywhere anytime soon, at least not in the short term. Convective temperatures are expected to remain in the upper 80s to around 90 through Monday, which we've generally been reaching around midday. Precipitable water values will remain in the 2.0-2.3 inch range for the most part. In addition, lake and sea breeze boundaries could help focus convective development. All of this adds up to daily rounds of numerous showers and scattered thunderstorms, with an emphasis on the afternoon hours. With the weak wind fields in place, cell movement will be rather slow, probably 10 mph at best. While areal average rain amounts on any day are likely to remain under an inch, highly efficient rainfall processes with the strongest storms will produce spot totals considerably higher than that, which will have to potential to produce street flooding in a few spots. Will not drift far from forecast temperature guidance, considering the convective temperatures each day. A few locations may fall short of those readings, depending on the timing of convective development. 35 && .LONG TERM (Tuesday and beyond)... On Tuesday, models indicate that the base of the trough that digs across the Appalachian Mountains early in the week will pinch off and drift westward into Texas. As it does so, a broad low will be trying to develop. This will only continue to enhance shower and thunderstorm development across the forecast area. GFS shows that PW's will be hovering right below the average max for this time year (2.45"). Know that, expect a near 100% coverage as well as the chance for heavy rainfall. Also, convective initiation will likely begin early in the morning, if not really already ongoing (in weaker fashion) during the overnight to morning timeframe. Rainfall totals upwards of 4+ inches will be likely at a half dozen or so locations. Wednesday looks pretty much the same. The remainder of the week could be turning back to more typical summertime pattern of 20-40% coverage and less of a widespread heavy rain threat. Medium range models are starting to show solutions where upper level ridge develops and centers itself in the midsection of the country. Don't believe this pattern has setup yet this summer...its about time. MEFFER && .AVIATION... VFR conditions have developed across most of the local area, but a few areas could see some lower conditions. At present, KBTR experiencing LIFR conditions. Additionally, KMCB could also see LIFR for a few hours due to low CIGS and patchy fog. Any restrictions should improve to at least MVFR by 14-15z. A repeat of scattered to numerous SHRA/TS will impact most TAF airports again today, with most storms dissipating prior to 02z Sunday. MEFFER/35 && .MARINE... Outside of the typical risk of thunderstorms and isolated waterspouts each day, very benign conditions are expected over the coastal waters through early next week. The thunderstorm and waterspout risk will be most pronounced in the morning hours with convective development easing by the afternoon as a seabreeze pattern takes hold each day. A broad ridge of high pressure will extend from the eastern Gulf across the coastal waters, and this will keep a prevailing onshore flow of around 10 knots in place through the period. Seas will generally remain at 3 feet or less. && .PRELIMINARY POINT TEMPS/POPS... MCB 88 72 87 72 / 70 30 90 50 BTR 89 74 90 74 / 80 40 90 30 ASD 89 74 90 74 / 80 30 80 30 MSY 90 78 90 78 / 80 20 80 30 GPT 88 76 88 75 / 70 30 70 40 PQL 88 74 88 74 / 70 20 70 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 11:51 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans | 54 min |
| Jul 17, 1:01 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard | 119 min |
| Jul 17, 2:58 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 47 min |
| Jul 17, 3:00 PM CDT | Special Weather Statement | LIX | Livingston | 45 min |
| Jul 17, 3:02 PM CDT | Special Weather Statement | LIX | Assumption | 28 min |
| Jul 17, 3:12 PM CDT | Special Weather Statement | LIX | Ascension | 33 min |
| Jul 17, 3:41 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 34 min |
| Jul 17, 3:52 PM CDT | Special Weather Statement | LIX | Ascension | 38 min |
| Jul 17, 4:38 PM CDT | Special Weather Statement | LIX | Tangipahoa | 37 min |
| Jul 17, 5:28 PM CDT | Special Weather Statement | LIX | Washington | 47 min |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.